View Full Version : Vyvanse + beta blocker?


MrsM626
07-30-16, 01:22 PM
Anyone else taking Vyvanse with a beta blocker? I'm currently taking Labatalol twice a day along with my Vyvanse.

I've heard this combination can be dangerous, so I wanted to see if anyone else takes a similar combination.

NotoriousPyro
08-19-16, 09:39 PM
https://medlineplus.gov/druginfo/meds/a601234.html

tell your doctor and pharmacist what other prescription and nonprescription medications, vitamins, and herbal products you are taking. Be sure to mention any of the following: [...] labetalol (Normodyne) [...]

Since lisdexamfetamine is hydrolysed in red blood cells into dexamfetamine, I would say you should probably mention it.

Laserbeak
08-20-16, 04:11 AM
I've taken Adderall and now I take Dexedrine plus metoprolol (a beta-blocker), and have never had any problems. The beta-blocker helps take the edge off the stimulant, especially the Adderall.

I don't see how anyone would say it would be dangerous, as the drugs, if anything, cancel each other out in some ways, not reinforce each other.

NotoriousPyro
08-20-16, 07:52 AM
Cocaine and heroin also "cancel" each other out, and the combination is dangerous.

Taking two drugs which do opposing things is dangerous and should be brought up with a doctor. Especially since beta blockers work on the epinephrine system and LDX works on NET (norepinephrine transporter).

sarahsweets
08-20-16, 12:29 PM
Cocaine and heroin also "cancel" each other out, and the combination is dangerous.

Taking two drugs which do opposing things is dangerous and should be brought up with a doctor. Especially since beta blockers work on the epinephrine system and LDX works on NET (norepinephrine transporter).

Ive been on amphetamines and metoprol for a long time. If its so dangerous, how come a pharmacy doesnt flag it through their interaction checker?

NotoriousPyro
08-21-16, 07:37 AM
Ive been on amphetamines and metoprol for a long time. If its so dangerous, how come a pharmacy doesnt flag it through their interaction checker?

If the label says you should consult your doctor, you shouldn't ignore that advice. I never said it wasn't possible, I said it was best to consult a doctor. They aren't just filling up space on the label for no reason.

Some people can have heart problems, and such mixing can be unpredictable.

Laserbeak
08-21-16, 09:18 AM
If the label says you should consult your doctor, you shouldn't ignore that advice. I never said it wasn't possible, I said it was best to consult a doctor. They aren't just filling up space on the label for no reason.

Some people can have heart problems, and such mixing can be unpredictable.

It's a common combination and my doctor knows full well I'm on both drugs.

Metoprolol just works on the unconscious nervous system, it doesn't give you any sort of "high" feeling. It lowers your blood pressure and heart rate, but only if they are elevated, you can't OD on it. It is not a controlled substance, just an Rx drug.

NotoriousPyro
08-22-16, 05:45 AM
It's a common combination and my doctor knows full well I'm on both drugs.

Metoprolol just works on the unconscious nervous system, it doesn't give you any sort of "high" feeling. It lowers your blood pressure and heart rate, but only if they are elevated, you can't OD on it. It is not a controlled substance, just an Rx drug.

It works on beta adreno receptors which stims also affect. It doesn't matter if it has a high or is controlled. The two can interact, which is why I say doctors should know.

NotoriousPyro
08-22-16, 05:48 AM
http://www.printfriendly.com/print/?source=homepage&url=https%3A%2F%2Fwww.erowid.org%2Fpharms%2Fbetabl ockers%2Fbetablockers_interactions1.shtml

NotoriousPyro
08-22-16, 05:50 AM
https://www.medicines.org.uk/emc/medicine/24014#OVERDOSE

"Poisoning due to an overdose of metoprolol may lead to severe hypotension, sinus bradycardia, atrioventricular block, heart failure, cardiogenic shock, cardiac arrest, bronchospasm, impairment of consciousness, coma, nausea, vomiting, cyanosis, hypoglycaemia and, occasionally, hyperkalaemia. The first manifestations usually appear 20 minutes to two hours after drug ingestion."

Yes, you can OD on it.

Laserbeak
08-22-16, 06:46 AM
https://www.medicines.org.uk/emc/medicine/24014#OVERDOSE

"Poisoning due to an overdose of metoprolol may lead to severe hypotension, sinus bradycardia, atrioventricular block, heart failure, cardiogenic shock, cardiac arrest, bronchospasm, impairment of consciousness, coma, nausea, vomiting, cyanosis, hypoglycaemia and, occasionally, hyperkalaemia. The first manifestations usually appear 20 minutes to two hours after drug ingestion."

Yes, you can OD on it.

OK, you can technically OD on it, as you can almost anything. But it requires a large amount, not one or two extra pills. The LD50=5500 mg/kg (orally in rats), toxic effects include bradycardia, hypotension, bronchospasm, and cardiac failure. LD50=2090 mg/kg (orally in mice).

NotoriousPyro
08-22-16, 10:06 AM
Yep, and it's also a potentially dangerous combo. So my point stands, it's best to notify your doctor if they don't know.

NotoriousPyro
08-22-16, 10:07 AM
And the LD50 would be much lower combined with stimulants.

Laserbeak
08-22-16, 11:22 AM
Sigh,

Yes, NotoriousPyro, ideally all your doctors should know about every drug -- whether over-the-counter, prescription, controlled substance legally obtained, or controlled substance illegally obtained, drinking, smoking, you name it -- that you take, especially when prescribing a new one.

But the fact is that unless you have severe liver deficiency, are on kidney dialysis, or have some other bizarre condition, most doctors would not bat an eye at a stimulant - beta blocker combination.

sarahsweets
08-24-16, 02:17 AM
My only point was that yes, interactions are possible. But they are not flagged as life threatening or even dangerous by doctors or pharmacies because they arent.